EconPapers    
Economics at your fingertips  
 

Maximum likelihood estimation of the mean of a multivariate normal population with monotone incomplete data

Megan M. Romer and Donald St. P. Richards

Statistics & Probability Letters, 2010, vol. 80, issue 17-18, 1284-1288

Abstract: Given a two-step, monotone incomplete, random sample from , a multivariate normal population with mean and covariance matrix , we consider the problem of deriving an exact stochastic representation for , the maximum likelihood estimator of . We prove that and , the maximum likelihood estimators of and , respectively, are equivariant under a certain group of affine transformations, and then we apply the equivariance property to obtain a new derivation of a stochastic representation for established by Chang and Richards (2009). The new derivation induces explicit representations, in terms of the data, for the independent random variables that arise in the stochastic representation for .

Keywords: Equivariance; Missing; data; Monotone; incomplete; data; Multivariate; normal; distribution; Stochastic; representation (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(10)00114-8
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:80:y:2010:i:17-18:p:1284-1288

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:stapro:v:80:y:2010:i:17-18:p:1284-1288